It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epstein Barr Virus (EBV) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-30-2008, 02:11 PM   #1
Newbie
(female)
 
Join Date: Nov 2008
Location: Minot, ME, USA
Posts: 5
sgl427 HB User
Mono/EBV & Viral Hepatitis

My husband had cold symptoms (body aches, fever, yellow mucus, sinus congestion) for 3 weeks. He went to his primary care physician on Monday, Nov 17 and was given Amoxicillin for a Sinus Infection. Three days later he developed severe dry mouth, Jaundice, low grade fever, bloating/fullness, decreased appetite, dark urine, and continuation of body aches. His doctor told him to go to the ER immediately because he may be having an allergic reaction to the Amoxicillin. We went to the ER, he had blood drawn for his liver levels and hepatitis. His bilirubin was 4.8 and his liver levels were in the 200's and 300's. The ER doctor was concerned about this so he sent him for an ultrasound of the liver and gallbladder, which came back absolutely great. He was diagnosed with Hepatotoxicity due to the Amoxicillin. He was told, no Amoxicillin, no alcohol, and no tylenol. He could only take Ibuprofen for body aches and fever. My husband was miserable. He continued to have all of the same symptoms except that his jaundice was worsening. He followed up with his primary on Monday, Nov 24. He was then tested for Mono/EBV which came back positive. He was also diagnosed with Viral Hepatitis, which he was told was due to the mono. This had nothing to do with the Amoxicillin. He was told that there was nothing they could do for him, all he could do was rest. He went for repeat blood work on Tuesday, Nov 25. His liver levels were still increased and his bilirubin was now 8.9. When he called to get the results all he was told was that his white blood count was elevated which indicated infection. He was offered no further advise. He is very frustrated with his doctor because he feels as though he is getting worse and the doctor is not answering questions or looking into these symptoms any further. His jaundice continues to get worse, it covers his eyes, face, chest, abdomen, legs and feet now. He has also developed pale stools. He still has decreased appetite and severe dry mouth. He is drinking TONS of water and gatorade. So I know that he is not dehydrated. Now yesterday afternoon he developed an itchy rash on his abdomen. I am very concerned that something else may be going on, but we can't seem to get any answers.

 
Sponsors Lightbulb
   
Old 11-30-2008, 02:58 PM   #2
Junior Member
(male)
 
Join Date: Nov 2008
Location: Chicago, ILL, USA
Posts: 43
doingfine HB Userdoingfine HB User
Re: Mono/EBV & Viral Hepatitis

Quote:
Originally Posted by sgl427 View Post
My husband had cold symptoms (body aches, fever, yellow mucus, sinus congestion) for 3 weeks. He went to his primary care physician on Monday, Nov 17 and was given Amoxicillin for a Sinus Infection. Three days later he developed severe dry mouth, Jaundice, low grade fever, bloating/fullness, decreased appetite, dark urine, and continuation of body aches. His doctor told him to go to the ER immediately because he may be having an allergic reaction to the Amoxicillin. We went to the ER, he had blood drawn for his liver levels and hepatitis. His bilirubin was 4.8 and his liver levels were in the 200's and 300's. The ER doctor was concerned about this so he sent him for an ultrasound of the liver and gallbladder, which came back absolutely great. He was diagnosed with Hepatotoxicity due to the Amoxicillin. He was told, no Amoxicillin, no alcohol, and no tylenol. He could only take Ibuprofen for body aches and fever. My husband was miserable. He continued to have all of the same symptoms except that his jaundice was worsening. He followed up with his primary on Monday, Nov 24. He was then tested for Mono/EBV which came back positive. He was also diagnosed with Viral Hepatitis, which he was told was due to the mono. This had nothing to do with the Amoxicillin. He was told that there was nothing they could do for him, all he could do was rest. He went for repeat blood work on Tuesday, Nov 25. His liver levels were still increased and his bilirubin was now 8.9. When he called to get the results all he was told was that his white blood count was elevated which indicated infection. He was offered no further advise. He is very frustrated with his doctor because he feels as though he is getting worse and the doctor is not answering questions or looking into these symptoms any further. His jaundice continues to get worse, it covers his eyes, face, chest, abdomen, legs and feet now. He has also developed pale stools. He still has decreased appetite and severe dry mouth. He is drinking TONS of water and gatorade. So I know that he is not dehydrated. Now yesterday afternoon he developed an itchy rash on his abdomen. I am very concerned that something else may be going on, but we can't seem to get any answers.
I'll tell you what I've learned about hepatitis in my short experience with the condition. Now the symptoms you are describing are common to hepatitis, itchyness, pale stoll, jaundice, elevated liver functions. Actually hepatitis is the inflimation of the liver, which by the way, can be caused by a number of things. I think the most common or the ones the average citizen are most aware of are Hepatitis A, B, and C -- these are inflamations caused by known viruses. They are treated with drugs to hopefully rid the body of the virus. Left unchecked, they can do long term damage leading to severe liver issues.

I do know there are inflamations of the liver caused by other things, such as drug interactions. If it was me...I would quickly get another opinion. Hope it helps. Good Luck

 
Old 08-27-2012, 10:33 PM   #3
Newbie
(female)
 
Join Date: Aug 2012
Location: Birmingham
Posts: 1
andreaaa HB User
Re: Mono/EBV & Viral Hepatitis

I am having the same problem right now! About a month ago I started to get a sore throat, coughing, and stuffy/runny nose. The doctor gave me amoxicillin for a bacterial disease. About a week ago I started to itch compulsively with no rash and then I felt nauseated after every meal, after a couple of days I decided to go to the doctor. She told me I could've had mono all along and given amoxicillin could've caused my itching. So she tested me for mono, which would come in the next Monday. This past weekend I couldn't eat without feeling sick, I was tired and I started to have really awful joint and muscle pains, dark urine, liver is swollen and still itching. The doctor called me back today and said that I tested positive for mono, but she needed me to come back in and give blood samples to test for hepatitis. She said there's nothing I can do except to take pain reliever (besides tylenol) until the results come back in. They come back in next week and I'll let you know what happens, but this sounds like the same thing.

Last edited by andreaaa; 08-27-2012 at 10:34 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Mono....or something else? pixie102 Mononucleosis 25 10-10-2011 04:07 AM
Anti-bodies vs. viral load Kimb11 Hepatitis 5 08-04-2008 06:56 AM
how fulminant viral hepatitis is contracted Mmelissa Hepatitis 0 06-07-2006 08:27 PM
Mono and liver golden98 Liver & Pancreas Disorders 3 10-25-2005 02:57 PM
Does mono always lead to autoimmune? mother of six Immune Disorders 7 02-07-2005 03:24 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!